MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MOD ARTHRO 0 DEG LCK COLLAR; ARTHRODESIS NAIL, STERILE

ZIMMER BIOMET, INC. MOD ARTHRO 0 DEG LCK COLLAR; ARTHRODESIS NAIL, STERILE
Model Number N/A
Medical Device Problem Codes Off-Label Use (1494); Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a knee procedure.Subsequently, the patient spun into external rotation and was revised approximately 5 months post implantation.It was also noted- hcp used a dual compress mod a intercalary segment as a mid shaft femur intercalary.It was known to be off label.No additional information at this time.
 
Additional Manufacturer Narrative
 this follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: as stated in the compress segmental femoral replacement system instructions for use, the compress system is meant for femoral segmental fixation and is not designed to be used in the tibia.Although the device is not marketed to be used in the tibia, the devices are functionally compatible and would not have led to the reported issue.Medical records were not provided.As stated in the oss modular arthrodesis system instructions for use, excessive, unusual and/or awkward movement and/or activity, trauma, excessive weight, and obesity have been implicated with premature failure of certain implants by loosening, fracture, dislocation, subluxation and/or wear.However, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MOD ARTHRO 0 DEG LCK COLLAR
Common Device Name
ARTHRODESIS NAIL, STERILE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13515208
Report Number0001825034-2021-03300
Device Sequence Number5311865
Product Code HSB
UDI-Device Identifier00880304082977
UDI-Public(01)00880304082977(17)300817(10)913200
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCP260600
Device Lot Number913200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient SexFemale